Why are those on finastride more likely to have short term shed and resumption of density than those not on finastride?

Doctor Answers 4

​There is generally no shedding associated with finasteride use. Shedding with minoxidil is rare.

There is generally no shedding associated with finasteride use.  Shedding with minoxidil is rare.  If you are concerned it is best to discuss this with your doctor.

Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 83 reviews

Shedding with finasteride

Although there is not a good scientific reason for shedding hair after starting finasteride, it might has to do with the increase in the turn over of the follicular generative cells that are responsible for creating new hair follicles. 

Parsa Mohebi, MD
Beverly Hills Hair Restoration Surgeon
5.0 out of 5 stars 28 reviews

Hair loss -- PRP, Progesterone, Viviscal, Rogaine, Finesteride

Rogaine rarely causes the hair to shed, if anything the hair improves long term. I suggest you see a physician experienced in hair loss treatments.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews


In my experience, very few of my patients undergo a shed when they start finasteride. Finasteride works slowly because it works from the hair root 7 mm below the skin surface. These haira have to grow out to get benefit.

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.